Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 362, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 18, 2003, 8:43 PM EDT for Jones County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2003, 8:43 PM EDT (00:43 UTC)
- Expired
- Jul 18, 2003, 9:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Jones County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409 WUUS52 KFFC 190043 SVRATL GAC169-190115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 843 PM EDT FRI JUL 18 2003 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN CENTRAL GEORGIA * UNTIL 915 PM EDT * AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS UP TO 65 MPH LOCATED 15 MILES NORTHWEST OF GRAY...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GRAY. WIDESPREAD WIND DAMAGE IS EXPECTED WITH THESE STORMS. WINDS MAY KNOCK DOWN TREES AND POWER LINES. MOBILE HOMES AND VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. TAKE COVER NOW EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3319 8367 3310 8377 3293 8355 3313 8341 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:45 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 18, 6:45 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 645 PM EDT FRI JUL 18 2003 BASED ON LATEST MSAS ANALYSIS...RADAR TRENDS...AND SATELLITE TRENDS...WILL UPDATE FORECAST TO GO ISOLATED NW TO SCATTERED EAST CENTRAL GA FOR EVENING HOURS. BASED ON PE VALUES AND THETA-E RIDGE...EXPECT COMPLEX NEAR MISSISSIPPI RIVER VALLEY TO DROP SOUTH AND REMAIN WEST OF CWA OVERNIGHT. PREFER GFS/NGM PE VALUES OVER ETA. ETA HAS NOT BEEN MODEL OF CHOICE IN RECENT SPRING AND SUMMER MONTHS FOR THE MOST PART. WILL CONTINUE TO USE GFS/NGM BLEND. UPDATED TEXT/TABULAR/GRAPHIC/GRIB FORECASTS SENT. .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. NOEL
Hazardous weather outlook, Jul 18, 2:00 PM EDT, 6 hours 43 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. HEAVY RAIN IS ALSO POSSIBLE IN ANY THUNDERSTORM THROUGH TONIGHT. .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE OVER NORTH GEORGIA WILL DISSIPATE AS ANOTHER COLD FRONT APPROACHES FROM THE NORTH. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE HEAVY RAIN... DAMAGING WINDS...FREQUENT LIGHTNING...AND POSSIBLY SOME SMALL HAIL. DUE TO THE HEAVY RAIN...FLOODING OF LOW LYING AREAS IS POSSIBLE. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE AFTER 2 PM...AND WILL CONTINUE THROUGH TONIGHT. .DISCUSSION... FOR THIS AFTERNOON...CAPES WILL RANGE FROM 2500 TO 3500 AND LIFTED INDICES WILL BE FROM MINUS 4 TO MINUS 6. THEREFORE...ISOLATED PULSE SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... MAINLY SOUTH OF A LINE FROM CARROLLTON...TO ATLANTA...TO ATHENS. FOR TONIGHT...AS THE COLD FRONT APPROACHES...THE THUNDERSTORM COVERAGE WILL INCREASE AS WELL AS MOISTURE AT ALL LEVELS. HEAVY RAIN WILL REMAIN A POSSIBILITY. HOWEVER WITH CAPES FALLING TO 1000 TO 2000...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .FOR SPOTTERS... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. .DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THROUGH THE PERIOD. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jul 18, 5:43 PM EDT, 3 hours before
GAZ039-182215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 543 PM EDT FRI JUL 18 2003 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS IN WILKES COUNTY UNTIL 615 PM EDT... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WASHINGTON...MOVING EAST AT 15 MPH. FREQUENT LIGHTNING...PEA SIZE HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS THE WASHINGTON AREA.
Special weather statement, Jul 18, 6:03 PM EDT, 2 hours 40 minutes before
GAZ061-182230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 603 PM EDT FRI JUL 18 2003 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HANCOCK COUNTY UNTIL 630 PM EDT... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SPARTA...MOVING EAST AT 15 MPH. FREQUENT LIGHTNING...PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS AREAS NEAR SPARTA.
Special weather statement, Jul 18, 6:44 PM EDT, 1 hour 59 minutes before
GAZ074-076-182315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 644 PM EDT FRI JUL 18 2003 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WASHINGTON AND JEFFERSON COUNTIES UNTIL 715 PM EDT... AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DAVISBORO...MOVING NORTHEAST AT 10 MPH. FREQUENT LIGHTNING AND PEA SIZE HAIL ARE ALSO POSSIBLE WITH THIS STORM. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 18, 7:30 PM EDT, 1 hour 13 minutes before
GAZ082-190000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 PM EDT FRI JUL 18 2003 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS IN BIBB COUNTY UNTIL 800 PM EDT... AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF PAYNE...MOVING NORTHEAST AT 20 MPH. FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS THE MACON AREA.
Special weather statement, Jul 18, 8:02 PM EDT, 41 minutes before
GAZ059-071-190030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 802 PM EDT FRI JUL 18 2003 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN MONROE AND JASPER COUNTIES UNTIL 830 PM EDT... AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR FORSYTH TO MONTICELLO...MOVING SOUTHEAST AT 15 MPH. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED AS THESE STORMS MOVE ACROSS AREAS FROM FORSYTH TO MONTICELLO EASTWARD. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 18, 8:32 PM EDT, 11 minutes before
GAZ072-190115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 832 PM EDT FRI JUL 18 2003 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN JONES COUNTY UNTIL 915 PM EDT... AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN JONES COUNTY...MOVING SOUTHEAST AT 15 MPH. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN ARE ALSO EXPECTED WITH THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 33 min |
| Jul 19, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.